Addiction Expert Forum
Withdrawal Nightmare- Help Please!
About This Forum:

Questions in the Addiction forum are answered by a medical expert.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Withdrawal Nightmare- Help Please!

Hi. I sure hope someone can help me!  50 days ago I decided to stop opiates cold turkey. Based on a few previous withdrawals, I know that i should be over the worst of pain pill detox... 4-7 day rapid detox usually does the trick.  

But today is day 50.  And I am still really sick! ~~ Ok, Quick backtrack:  In additiont to several other medical issues, I've had two serious spinal surgeries within the last 2 years.  Hospital stays were 8 days and 12 days, and hooked up to a Demerol drip the whole time.  Up until 50 days  ago, and for the last 15-20 years, (depending on the release dates of the med, lyrica for example, came later), my doctor had me on, and I chose to ingest, an interesting pharmaceutical cocktail...problem is-- I want freedom from these nasty drugs. But it is such prolonged agony! I need your help please. My cocktail was:                

Lyrica.              300 mg.  (daily doses for all)
Zoloft.             200 mg.
Doxepin.          200 mg.
Soma.              350 mg. each, (x ~10)
Ambien.           20 mg.
Xanax.              1 mg.
Levothyroxine.  50 mcg. (still taking)
Fioricet.            50/375 mg.  (as needed)
          and for pain.....
Oxycontin.          240 mg.
Oxycodone.        30 mg.
Dilauded.            48 mg.

Hope you're not yawning, but i thinkt the med list might be important regarding my current condition.  Finally, my question--- do you have any idea why I'm still feeling like I am in acute withdrawal?  Having many symptoms, like-

nausea, vomiting, diarrhea, 30 lb. weight loss, loss of appetite, hot/cold sweats, insomnia for days at a time, *anxiety*, panic attacks, rages, depression, migraines, tinnitus, extremely fatigued, GI upset... I could go on, but I'll spare you.       (to be continued)
              




2126606_tn?1346348724
After 50 days feeling ill and 30 pounds weight loss, you need to have all your levels checked ( specially potassium). You have come off so many different classification of drugs , that your persistent symptoms could be a new condition created by the prolonged withdrawal. Regardless of what advise you can receive here , you need to be medically assessed and assist at this point.
Please don’t wait anymore, call you physician tomorrow. Sometimes we receive patients in our hospital that have just been through a home  or rehab detox , they are so low in so many crucial vitamins and mineral that makes your system function. After 24 hrs of IV , they feel like a new person. The answer could be easy , but you need to be properly diagnosed and treated.
Wish you all the best.
4 Comments
Blank
Avatar_f_tn
Thanks Clare.  I found your ideas to be helpful and refreshing.  As of today, I've been to 6 doctors and ER, because I am feeling so, so sick.  None of these medical professionals spoke of an IV potassium/hydration treatment plan, although to me, this sounds like a great idea.  I did have a full blood panel done ~2 weeks ago.  Concerns were- glucose levels, vit. D3 low, cholesterol levels +liver function (I'm scheduled for a liver sonogram). No mention of potassium, although I imagine it is low.  Would you suggest that I ask my primary doctor, (the one who drew the blood panel), to refer me to a 24 hour hospital stay?  I doubt my health insurance will cover this.  
Blank
Avatar_m_tn
Can you update us (me) on your condition?

I think the anti anxiety might be a more dangerous withdrawl (withdrawal) than anything else.

stay hydrated, and take what you can as far as vitamins go. you may have some deficiencies.
don't take any vitamins before blood tests, as they will throw off a diagnoses.
good luck and god bless
Blank
Avatar_m_tn
have you been able to keep a job?
i am a business owner.
thank god i can come and go when I please in order to mask my symptoms, ups and downs.

my biggest problem with rehab will be inability to work. i need to figure out how to work and cope
Blank
Continue discussion Blank
This Forum's Experts
1684282_tn?1410976195
Julia M Aharonov, DOBlank
MDS Rapid Drug Detox
Southfield, MI
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
20 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank